Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 17, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Aug 11, 2025, 12:52 AM CDT for Ford County, Kansas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2025, 12:52 AM CDT (05:52 UTC)
- Expired
- Aug 11, 2025, 2:45 AM CDT
- In force
- 113 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Ford County, KS
The radar
The Dodge City radar (KDDC), 18 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
509
WGUS53 KDDC 110552
FFWDDC
KSC057-110745-
/O.NEW.KDDC.FF.W.0017.250811T0552Z-250811T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
1252 AM CDT Mon Aug 11 2025
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Southwestern Ford County in southwestern Kansas...
* Until 245 AM CDT.
* At 1252 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 to 2.5 inches in 1
hour and 30 minutes. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Dodge City, Ford, Bloom, Ft. Dodge, Wright, Howell and Kingsdown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3748 10021 3782 10020 3778 9976 3747 9974
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR AND 30 MINUTES
$$
UMSCHEID1 follow-up statement
356 WGUS73 KDDC 110742 FFSDDC Flash Flood Statement National Weather Service Dodge City KS 242 AM CDT Mon Aug 11 2025 KSC057-110752- /O.EXP.KDDC.FF.W.0017.000000T0000Z-250811T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ford KS- 242 AM CDT Mon Aug 11 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 245 AM CDT EARLY THIS MORNING FOR SOUTHWESTERN FORD COUNTY... The heavy rain has ended. Flash flooding is no longer expected to pose a threat. A Flood Watch remains in effect until 700 AM CDT for portions of south central and southwest Kansas. && LAT...LON 3747 9974 3748 10021 3782 10020 3778 9976 $$ UMSCHEID
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 12:15 AM CDT, 37 minutes earlier. Its key messages:
- Significant thunderstorm chances (60-80%) tonight.
- Unseasonably cool temperatures likely tonight and Monday.
Area forecast discussion, Aug 11, 12:15 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1215 AM CDT Mon Aug 11 2025 .KEY MESSAGES... - Significant thunderstorm chances (60-80%) tonight. - Unseasonably cool temperatures likely tonight and Monday. && .UPDATE... Issued at 1051 PM CDT Sun Aug 10 2025 Mesoscale update... A cold pool has developed with a storm line across western Kansas. Although discrete storms with hail did materialize ahead of the line, this storm mode is ending and the focus going forward through 1 am will be damaging wind potential, with gusts to 60 mph. The greatest wind potential will be along and south of a frontal boundary across the southern tier of southwest Kansas where DCAPE values are still around 1100 j/kg. && .DISCUSSION... Issued at 200 PM CDT Sun Aug 10 2025 WV imagery indicates a southwest flow aloft prevailing across the Western High Plains downstream of an upper level shortwave trough swinging east through western Colorado. Near the surface, a stalled frontal boundary extends from the Texas Panhandle northeast through western Oklahoma. Another round of thunderstorms (60-80% chance) can be expected tonight as the SREF indicates a compact upper level shortwave trough pushing east through the Colorado Rockies into the high plains of eastern Colorado/western Kansas early in the period. Ahead of the approaching system, a prevailing east-northeast upslope flow will continue to support a fairly moist air mass with surface dewpoints holding generally in the 60s(F), although only providing moderate instability with MLCAPE values upward of 1500 to 2000 J/kg due to lack of recovery from the slow departure of this morning's MCS. Still, diurnally-driven thunderstorm storm development is likely just lee of the Rockies as ejecting H5 vort maxima associated with the shortwave trough interact with a broad field of steepening mid- level lapse rates within the aforementioned upslope flow this afternoon. Storms are then projected to spread eastward, eventually evolving into an MCS, into west central and southwest Kansas later this evening and eventually into central Kansas overnight as suggested by most CAMs. The HREF also shows a broad 70-90% probability of 6-hr QPF exceeding 0.25 of an inch from west central Kansas southeast through a portion of southwest Kansas into south central Kansas by early Monday. The primary threat with these storms will be strong outflow winds in excess of 60-70 mph. A few preliminary thunderstorms cannot be ruled out late this afternoon into early evening in vicinity of the stalled boundary closer to south central Kansas as peak heating is realized. Any lingering showers/storms early Monday are expected to give way to drier conditions Tuesday as the upper level shortwave trough pushes off to the east while ridging aloft begins to build back in across the Intermountain West. Temperatures near the seasonal average are likely tonight as slightly cooler air filters southwest into the area on the north side of a near-stationary boundary to our south, not to mention cooling from showers/thunderstorms moving through overnight. Look for lows generally in the 60s(F) with the HREF showing a 80-90% probability of temperatures slipping below 65F in far southwest Kansas to a 70-80% probability of below 70F in south central Kansas. Below normal average temperatures are forecast Monday with southwest/central Kansas remaining on the north side of a stalled frontal boundary to our south in western Oklahoma, as well as lingering cloud cover/precipitation from the night previous. The cooler air mass will lower H85 temperatures to a little below 20C in central Kansas Monday to near 20C farther west. Considering the HREF indicates a 70-80% probability of temperatures climbing above 75F in west central Kansas to a 60-80% probability of nudging above 80F in central/south central Kansas, afternoon highs may struggle to climb out of the 70s(F) out west with the lower/mid 80s(F) farther east. A minimal rebound to temperatures is expected Tuesday. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1212 AM CDT Mon Aug 11 2025 Numerous showers and thunderstorms will affect the terminals over the next 6 hours with heavy rain reducing surface visibilities to 3-4 SM and the threat of downburst winds over 50 kts. After 12Z we should see the thunderstorm activity start to subside and by later this afternoon we could see scattered thunderstorms develop between 21-03Z. Cloud ceilings in general should be VFR with occasional MVFR during the thunderstorms. && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT this morning for KSZ066-078>081- 088>090. && UPDATE...Finch DISCUSSION...JJohnson AVIATION...Tatro
Hazardous weather outlook, Aug 10, 2:05 PM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 205 PM CDT Sun Aug 10 2025 KSZ030-031-043>046-061>066-074>081-084>090-111000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 205 PM CDT Sun Aug 10 2025 /105 PM MDT Sun Aug 10 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible this evening and overnight. Wind gusts in excess of 60 to 70 mph and hail as large as ping pong ball size are the main concerns. Locally heavy rain is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Reports of severe weather, heavy rainfall, and flooding are appreciated.
In the hours before
Special weather statement, Aug 10, 10:41 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1041 PM CDT Sun Aug 10 2025
KSZ043-110445-
Scott KS-
1041 PM CDT Sun Aug 10 2025
...STRONG THUNDERSTORMS WILL IMPACT SCOTT COUNTY THROUGH 1145 PM
CDT...
At 1041 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Russell Springs to 8 miles
south of Leoti. Movement was east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Modoc and Scott State Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southwestern and west central Kansas.
&&
LAT...LON 3870 10069 3866 10069 3826 10088 3826 10112
3870 10113
TIME...MOT...LOC 0341Z 280DEG 15KT 3877 10116 3836 10136
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RUSSELLLocal storm report, Aug 10, 11:50 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1150 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM Flash Flood Sublette 37.48N 100.84W
08/10/2025 Haskell KS Public
A public mPing report of street/road
flooding, street/road closures, and vehicles
stranded.
&&Local storm report, Aug 11, 12:00 AM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1200 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM Tstm Wnd Gst 5 ESE Kismet 37.18N 100.62W
08/10/2025 M62 MPH Meade KS Public
A public weather station recorded a wind
gust of 62 mph.
&&Local storm report, Aug 11, 12:03 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1203 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM Tstm Wnd Gst 3 NE Hayne 37.13N 100.77W
08/10/2025 E65 MPH Seward KS Public
Site UP350 recorded a wind gust of 65 mph.
&&Local storm report, Aug 11, 12:05 AM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1205 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM Tstm Wnd Gst 5 ESE Kismet 37.18N 100.62W
08/10/2025 M64 MPH Meade KS Public
Corrects previous tstm wnd gst report from 5
ESE Kismet. A public weather station
recorded a wind gust of 64 mph.
&&Local storm report, Aug 11, 12:12 AM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1212 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM Tstm Wnd Gst 2 ENE Plains City 37.28N 100.55W
08/10/2025 E67 MPH Meade KS Public
Site UP332 recorded a 67 mph wind gust.
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:46 PM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Aug 10, 8:44 PM CDT | Special Weather Statement | DDC | Haskell | 61 min |
| Aug 10, 8:54 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell, Kearny | 66 min |
| Aug 10, 9:09 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 40 min |
| Aug 10, 9:18 PM CDT | Special Weather Statement | DDC | Stanton | 42 min |
| Aug 10, 9:33 PM CDT | Special Weather Statement | DDC | Morton | 42 min |
| Aug 10, 9:38 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 67 min |
| Aug 10, 9:54 PM CDT | Special Weather Statement | DDC | Finney | 66 min |
| Aug 10, 10:02 PM CDT | Areal Flood Advisory | DDC | Finney, Grant, Haskell, Kearny | 3 hr |
| Aug 10, 10:08 PM CDT | Special Weather Statement | DDC | Grant, Stevens | 52 min |
| Aug 10, 10:17 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 43 min |
| Aug 10, 10:41 PM CDT | Special Weather Statement | DDC | Scott | 64 min |
| Aug 10, 10:45 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 60 min |
| Aug 10, 10:50 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Meade, Seward | 55 min |
| Aug 10, 10:58 PM CDT | Flash Flood Warning | DDC | Finney, Grant, Haskell, Kearny | 3 hr |
| Aug 10, 11:36 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade, Seward | 54 min |
| Aug 11, 12:08 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 52 min |
| Aug 11, 12:10 AM CDT | Areal Flood Advisory | DDC | Ford, Gray, Hodgeman, Meade | 3 hr |
| Aug 11, 12:13 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 62 min |
| Aug 11, 12:14 AM CDT | Areal Flood Advisory | DDC | Ford, Hodgeman | 3 hr |
| Aug 11, 12:45 AM CDT | Areal Flood Advisory | DDC | Pawnee | 3 hr |
| Aug 11, 1:02 AM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 43 min |
| Aug 11, 1:40 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Kiowa, Pratt | 65 min |
| Aug 11, 1:46 AM CDT | Areal Flood Advisory | DDC | Stafford | 3 hr |
| Aug 11, 2:05 AM CDT | Areal Flood Advisory | DDC | Meade, Seward | 3 hr |
| Aug 11, 2:22 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 23 min |
| Aug 11, 2:31 AM CDT | Flash Flood Warning | DDC | Seward | 89 min |
| Aug 11, 2:42 AM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 18 min |
| Aug 11, 2:49 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 26 min |
| Aug 11, 3:26 AM CDT | Areal Flood Warning | DDC | Clark, Meade, Seward | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.